Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 20, NWS Pocatello, ID

July 15, 2001Bannock County, Bingham County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 15, 2001, 4:48 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 15, 2001, 4:48 PM MDT (22:48 UTC)
Expired
Jul 15, 2001, 5:45 PM MDT
In force
57 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bannock County, ID, Bingham County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 152253
SVRPIH

IDC005-011-152315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
448 PM MDT SUN JUL 15 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN BANNOCK COUNTY IN IDAHO
  SOUTH CENTRAL BINGHAM COUNTY IN IDAHO
  AND EXTREME NORTHEASTERN POWER COUNTY
  THIS INCLUDES THE CITIES OF BLACKFOOT...FORT HALL AND ARBON 

* UNTIL 545 PM MDT

* AT 439 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED
  BETWEEN FORT HALL AND ARBON...OR JUST WEST OF THE POCATELLO 
  AIRPORT...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM LINE WILL BE NEAR...
  THE POCATELLO AIRPORT AT 505 PM
  NEAR CHUBBOCK AT 515 PM AND
  NEAR BLACKFOOT AT 525PM MDT

THE LINE OF THUNDERSTORMS HAS THE HISTORY OF PRODUCING LARGE HAIL
...STRONG WINDS AND BRIEF HEAVY DOWNPOURS OF RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4290 11267 4285 11260 4312 11220 4323 11237

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 PM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 15, 2:45 PM MDT, 2 hours 3 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
245 PM MDT SUN JUL 15 2001

UPPER LOW NORTH OF VANCOUVER ISLE WILL MIGRATE SLOWLY NORTHEAST WITH
COLD FRONT PUSHING EAST DURING DAY ON MON.  H5 TROUGH EXTENDS S TO CAL
COAST WITH MINOR SHORTWAVES SPOKING NE IN FLOW ALOFT OVER ID.  ONE
REGION OF CONVECTION FORMING OVER CUSTER COUNTY VICINTY OF UPPER LOW
WHILE SECOND REGION FORMING FROM DIURNAL HEARING OVER SOUTH ID.  NEW
ETA/MESO-ETA RUNS RESOLVED DRY TREND THIS AFTERNOON OVER PIH CWA TODAY
AND PREFER AS MODELS OF CHOICE.  H7 FRONTOGENETIC REGION CROSSES AREA
MON NIGHT INTO EARLY TUE BUT THE UPPER DIVERGENCE THAT WAS LOCATED
OVER CENTRAL ID AND EXTREME ZONE 19 TODAY WILL BE MOVING OUT OF AREA
ON MON.  AIR MASS BECOMES INCREASING DRIER BY TUE-WED SO WILL KEEP
POPS IN SLIGHT CHC/CHC BRACKET ALL 4 PERIODS.  ETA RUN PAINTS LI
REGION OF -2 TO -4 OVER EASTERN HIGHLANDS (SO POPS A LITTLE HIGHER
THERE) ON MON THEN GRADUALLY PUSHES INSTABILITY AXIS FURTHER EAST WITH
UPPER TROUGH AXIS ON TUE.  MODELS INDICATE SOME BOUNDARY LAYER COOLING
TUE-WED SO AGREE WITH IDEA OF HIGHS UPPER 70S TO LOWER 80S VALLEYS AND
70S MOUNTAINS.  WINDS...UPSLOPE 15 TO 25 MPH ON MON THEN DECREASING TO
10 TO 15 MPH ON TUE POST-COLD FRONT.

EXTENDED...UPPER LOW SPLITS WITH PRIMARY LOW SHIFTING INTO ALBERTA ON
WED WITH SECONDARY LOW OFF WEST OR COAST AS TROUGH AXIS BECOMES MORE
POSITIVELY TILTED OVER TIME.  GREAT BASIN HIGH BUILDS BETWEEN TWO
SYSTEMS ON THU/FRI ALLOWING A DRYING TREND.  THIS WILL BOOST TEMPS
BACK TO MORE NORMAL LEVELS BY FRI-SUN.

TA

BYI 56/83/53/80 3222

.KSFX WSR-88D...OPERATIONAL...VCP 21.

PIH B]B 054/082 050/080 047 04322

.PIH...NONE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:38 PM MDTSevere Thunderstorm WarningPIHBannock37 min
Jul 15, 2:21 PM MDTSevere Thunderstorm WarningPIHCassia24 min
Jul 15, 2:25 PM MDTSevere Thunderstorm WarningPIHCaribou35 min
Jul 15, 2:49 PM MDTFlash Flood WarningPIHCassia36 min
Jul 15, 3:28 PM MDTSevere Thunderstorm WarningPIHBlaine, Cassia32 min
Jul 15, 3:35 PM MDTTornado WarningPIHBingham, Power25 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.